MAUDE Adverse Event Report: ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code Hyperglycemia (1905)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
The device has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.
 
Event or Problem Description
On (b)(6) 2018, a reporter contacted animas alleging that a patient had experienced a hyperglycemic event while on the pump.The reporter stated that the patient had a blood glucose of 399 mg/dl with symptoms of confusion and dizziness.The patient did not receive any treatment above and beyond the normal course of diabetes management.The reporter stated that the pump lost power overnight while the patient was sleeping, causing the blood glucose excursion.The reporter noted that there was moisture present in the pump.This complaint is being reported based on the allegation that the patient experienced a hyperglycemic event due to the pump losing power.
 
Additional Manufacturer Narrative
Date of submission (b)(6)-2018 - device evaluation: the pump has been returned and evaluated by product analysis on (b)(6)-2018 with the following findings: a review of the black box showed a call service 064 alarm occurred on the date of the alleged adverse event.Power on reset events were recorded from the user clearing the motor alarms.The pump was returned with moisture behind the display lens, and corrosion in the battery compartment.The battery compartment was cracked on the side from the threads to the cover.A leak was found in the battery compartment crack.The battery cap was not returned.The test battery cap was able to attach to the pump and power it on.The pump emitted a call service 078 alarm during the rewind step.The total daily doses added up correctly.The pump cover was removed to find internal moisture on the motor connector and printed circuit board.The alleged power issue was not duplicated during testing.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
200 lawrence dr
west chester PA 19380 3428
MDR Report Key7681236
Report Number2531779-2018-12811
Device Sequence Number13841266
Product Code OYC
UDI-Device Identifier10840406100075
UDI-Public10840406100075
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2018
Was the Report Sent to FDA? Yes
Device Age38 MO
Initial Date Received by Manufacturer 06/25/2018
Supplement Date Received by Manufacturer06/25/2018
06/25/2018
Initial Report FDA Received Date07/12/2018
Supplement Report FDA Received Date07/13/2018
08/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age44 YR
Patient Weight229